|menstrual hives and assorted problems / deploy hormone pill!|
menstrual hives and assorted problems / deploy hormone pill!
Jul. 8th, 2011 @ 08:12 am
|Date:||July 9th, 2011 03:34 am (UTC)|| |
Um, if I take them when I don't feel indigestion though, is that going to mess with my lunch being digested?
Well, Tums don't really do the same thing as Pepcid. Tums are just a base (calcium carbonate), so they mix with the acid that you've already produced, to make it more neutral. Pepcid and Tagamet (and probably some others) suppress the production of the acid -- and that production process is related (somehow -- I'm a little fuzzy on the details) to the allergic reaction that produces hives. Short version: take Pepcid or Tagamet, not Tums or Malox.
And, no, taking antacids when you don't have indigestion doesn't mess with your digestion. I've taken Pepcid every night for the last 4 months. Of course, all drugs have possible side-effects, and I'm not a doctor, and you should check with a real doctor. But a few doses of pepcid aren't likely to hurt you.
Again, I'm not a doctor, so no promises. But I hope it helps! Hives are the absolute worst!
|Top of Page
||Powered by LiveJournal.com|